MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate (b)(6) 2017.If explanted, give date: not applicable, as the lens remains implanted.Initial reporter name: unknown, information not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt300 15.5 diopter intraocular lens (iol) is planned to be explanted due to the lens rotating.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported there was actually no lens rotation and that the lens was explanted on (b)(6) 2017 due to the patient having residual myopia.The surgeon's name was dr.(b)(6).There was no incision enlargement, vitrectomy, or sutures used.Also, the operative eye was the left eye (os) and the replacement lens was a zxt150 15.0 diopter intraocular lens (iol).Reportedly, the patient is doing well post-operatively.No additional information was provided.If explanted, give date: (b)(6) 2017.Initial reporter name: dr.(b)(6).Health professional: yes.Occupation: physician.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/02/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6943016
Report Number9614546-2017-00970
Device Sequence Number10975591
Product Code POE
UDI-Device Identifier05050474606296
UDI-Public(01)05050474606296(17)210723
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/23/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer11/08/2017
02/09/2018
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/06/2017
03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;